Why do drugs make you trip?
What does salvia do to you to make you see things? And what does shrooms do to you to make you see things? What are they doing to you body to make this Happen.
- sgtcosgroveLv 79 years agoFavorite Answer
Drugs make you trip because everything you experience is based on electro-chemical transmission between your sensory nerves, your central nervous system and your brain. Drugs replace or bond to a small percentage of the chemicals in this chain causing false electrochemical signals between one of these channels (usually nervous system and brain), blocks the electrochemical signal or modifies it in some way.
Salvia, when heated and inhaled or digested in lage amounts releases the molecule salvinorin-A. Salvinorin A bonds with the kappa-opiate receptors in your hypothalmus, lowering its ability to process pain and touch sensations. Salvinori-A also bonds with kappa-opiate receptors claustrum, a layer of your frontal mid- brain. While the function of the claustrum is only partially understood it's believed that the claustrum helps us sensory input (you see a flash, you hear a gunshot and you know they're connected) and aggregate sensory input.
Let's say you hold an apple in your hand. Your eyes tell you it's round and red in color, your touch tells you it's waxy, smooth and weighs about 1/8th of a pound. You nose tells you it smells sweet, floral and tart. The claustrum takes all this data and comes up with the following information:
Apple = red, round, waxy, smooth, 1/8th pound, sweet, floral, tart.
Therefore Red, round, waxy, smooth, 1/8th pound, sweet, floral, tart = an apple.
Now this next bit is mostly theory, as I said neuroscience about the claustrum is a new subject, not even getting into neuroscience about the claustrum that's been chemically compromised in function.
When the kappa-opiate receptors of the claustrum are saturated with salvinorin-a things don't organize as well. Your brain isn't sure that the smooth, waxy thing your hand is touching is the red round thing your eyes are seeing. Your mind starts remixing your sensory input. You're holding something waxy and smooth in your hand. Is it the apple you were just looking at or is it the basketball you're looking at now in the corner of the room? Is that sweet, floral, tart smell coming from the apple or does it have something to do with the sound of the car alarm outside. Your claustrum is acting at reduced efficiency, unable to keep us with your five senses and assign them to discreet concepts for real world items things get misfiled. Memories of sensory input pop up subconsciously and get mixed into your perception of the real world and your brain has trouble with simple concepts like "You are holding an apple".
Magic Mushrooms contain and alkaloid called psilocybin. Psilocybin is absorbed through the stomach ad enters the bloodstream, where it travels to the brain and bonds with it's 5-HT class chemical receptors. This causes the brain cells in the prefrontal cortex and the somatosensory cortex to release a chain reaction of neurotransmitter chemicals that cause false responses through out those areas.
Since the prefrontal cortex controls rational thought and defects in the somatosensory cortex are linked to agnosia (inability to recognize patterns, shapes) it's sensible to conclude that the psilocybin in shooms causes false signals when attempting rational thought and intermittent agnosia until the chemical is metabolized or purged from the bloodstream.
- LotusLv 59 years ago
if you're incapable of doing your own research on something so big... I really advise against taking shrooms and ESPECIALLY advise against taking salvia...
not that it'll kill you or anything, but, if you're not ready for it or don't even know what to expect, the drug trip can be earth-shattering and completely and permanently change your views on "reality"... which could be a huge burden on the way the rest of your life turns out...
if you're truly curious the best thing you could do is just read up on people's stories (most of which all say they regret taking it, and will never take it again)...